Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 209, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 21, 2003, 5:01 PM EDT for Saint Johns County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2003, 5:01 PM EDT (21:01 UTC)
- Expired
- Jul 21, 2003, 5:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Saint Johns County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3146 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
730 WUUS52 KJAX 212101 SVRJAX FLC109-212130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 501 PM EDT MON JUL 21 2003 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL ST. JOHNS COUNTY IN NORTHEAST FLORIDA * UNTIL 530 PM EDT * AT 501 PM EDT SKYWARN SPOTTERS REPORTED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS OVER ST. AUGUSTINE SHORES...OR ABOUT 4 MILES SOUTHWEST OF ST. AUGUSTINE BEACH...MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BUTLER BEACH AT 505 PM EDT... ST. AUGUSTINE BEACH AT 520 PM EDT AND ANASTASIA AT 525 PM EDT. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. LAT...LON 2984 8145 2968 8134 2980 8107 2999 8121 $$ PETERSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:20 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 21, 2:20 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EDT MON JUL 21 2003 SHORT TERM...SCATTERED SHOWERS AND THUNDERSTORM DEVELOPING THIS PM MAINLY OVER NORTHEAST FLORIDA WHERE BEST MOISTURE AND INSTABILITY IS LOCATED. EXPECT ACTIVITY TO CONTINUE INTO THE EVENING. SEABREEZE TRYING TO DEVELOP BUT WILL REMAIN PINNED PRETTY CLOSE TO THE COAST. WILL KEEP 30 POPS IN FOR EVENING IN FLORIDA WITH 20 PERCENT OVER GEORGIA. EAST COAST TROUGH TO AMPLIFY OVER NEXT SEVERAL DAYS...QUITE STRONG FOR THIS TIME OF YEAR. FRONT PROGGED TO DROP INTO NORTH GEORGIA BY TOMORROW AND CENTRAL GEORGIA WEDNESDAY. H85 WINDS INCREASE TO 40 KNOTS WEDNESDAY OVER FAR NORTHERN COUNTIES...SO SEVERE WX WILL BE A POSSIBILITY. SPC HAS SOUTH GEORGIA IN SLIGHT RISK FOR DAYS 2 AND SPREADS THIS TO NORTH FLORIDA FOR DAY 3 AS FRONT STALLS ACROSS SOUTHEAST GEORGIA. .EXTENDED...DEEP SOUTHWEST FLOW TO CONTINUE THROUGH THURSDAY AS TROUGH AXIS REMAINS TO THE NORTHWEST. BY FRIDAY PATTERN DEAMPLIFIES WITH BERMUDA RIDGE AXIS BUILDING TO NORTH OF AREA. THIS SHOULD ALLOW FLOW TO TURN TO SOUTHEAST FOR FRIDAY INTO THE WEEKEND... HELPING LOWER POPS A BIT FOR THIS PERIOD. WILD CARD IS THE FUTURE OF TD #6. FUTURE TRACK AND INTENSITY IS HIGHLY UNCERTAIN. WITH CURRENT FORECAST TRACK...SYSTEM WOULD NOT HAVE SIGNIFICANT IMPACT ON CWA SO NO SIGNIFICANT CHANGES TO EXTENDED. .MARINE...WINDS TO INCREASE OVERNIGHT AS GRADIENT TIGHTENS AHEAD OF COLD FRONT. EXPECT SCEC CONDITION BY TUESDAY AND TUESDAY NIGHT. .FIRE WX...NO CONCERNS. .PRELIMINARY POINT TEMPS/POPS... AMG 72 87 72 86 / 20 60 40 60 SSI 74 89 75 86 / 30 50 40 50 JAX 73 89 74 89 / 30 50 30 50 SGJ 74 88 74 87 / 30 40 20 50 GNV 72 90 72 89 / 30 40 20 50 OCF 73 90 73 89 / 30 40 20 50 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. CAMP/SHASHY
Hazardous weather outlook, Jul 21, 12:15 PM EDT, 4 hours 46 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1215 PM EDT MON JUL 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGHOUT THE AFTERNOON AND EARLY EVENING ACROSS SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. THE SHOWERS AND STORMS WILL BE MOST NUMEROUS ACROSS NORTHEAST FLORIDA WHERE THE AIRMASS IS MOST UNSTABLE. WITH SOME DRY AIR ALOFT...SOME OF THE STORMS MAY BE STRONG WITH GUSTY WINDS UP TO 50 MPH...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND PERIODS OF HEAVY RAINFALL THAT MAY PRODUCE BRIEF LOCALIZED FLOODING. ISOLATED SEVERE STORMS ARE ALSO POSSIBLE THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...A FEW SEVERE THUNDERSTORMS MAY DEVELOP ACROSS SOUTHEAST GEORGIA ON TUESDAY AND WEDNESDAY AS A COLD FRONT MOVES INTO CENTRAL GEORGIA. THE RISK OF SEVERE THUNDERSTORMS EXTENDS INTO FLORIDA ON THURSDAY AS THE COLD FRONT SAGS TO THE SOUTH. OTHERWISE...SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CAMP
In the hours before
Special weather statement, Jul 21, 3:14 PM EDT, 1 hour 47 minutes before
GAZ154-165-166-211945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 314 PM EDT MON JUL 21 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS AND SMALL HAIL VALID UNTIL 345 PM... AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF COLESBURG...OR ABOUT 6 MILES SOUTH OF WOODBINE...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WOODBINE... KINGSLAND...COLESBURG...HARRIETTS BLUFF...WAVERLY...DOVER BLUFF AND JEKYLL ISLAND THROUGH 345 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. SHASHY
Special weather statement, Jul 21, 3:32 PM EDT, 1 hour 29 minutes before
GAZ162-163-212000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 332 PM EDT MON JUL 21 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ECHOLS AND CLINCH COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 400 PM... AT 332 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHEAST OF STATENVILLE...MOVING NORTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND STATENVILLE AND DU PONT THROUGH 400 PM EDT. SMALL HAIL AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. SHASHY
Special weather statement, Jul 21, 4:01 PM EDT, 1 hour before
GAZ150-163-212030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 401 PM EDT MON JUL 21 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CLINCH AND CENTRAL WARE COUNTIES FOR STRONG THUNDERSTORM WINDS...HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM... AT 401 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES SOUTH OF ARGYLE...MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ARGYLE THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING...MAINLY ALONG HIGHWAY 84 FROM HOMERVILLE NORTHEAST TO WAYCROSS. HESS
Special weather statement, Jul 21, 4:07 PM EDT, 54 minutes before
FLZ020-212045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 407 PM EDT MON JUL 21 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN HAMILTON COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM... AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF JASPER TO 8 MILES SOUTH OF JASPER...OR ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF JASPER TO SUWANNEE SPRINGS... MOVING EAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JASPER THROUGH 430 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING...MAINLY ALONG SECONDARY ROADS EAST OF JASPER. HESS
Special weather statement, Jul 21, 4:30 PM EDT, 31 minutes before
GAZ149-163-212100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 430 PM EDT MON JUL 21 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN CLINCH AND ATKINSON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 5 PM... AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 16 MILES SOUTH OF PEARSON...OR ABOUT 8 MILES WEST OF HOMERVILLE...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND PEARSON AND AXSON THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING...MAINLY ALONG HIGHWAY 221 AND 441 FROM HOMERVILLE NORTH TO PEARSON. HESS
Special weather statement, Jul 21, 4:31 PM EDT, 30 minutes before
FLZ033-212100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 431 PM EDT MON JUL 21 2003 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ST JOHNS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 5 PM EDT... AT 431 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES WEST OF DUPONT CENTER...OR ABOUT 8 MILES EAST OF HASTINGS...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SPUDS...ELKTON...DUPONT CENTER...BUTLER BEACH...ST. AUGUSTINE SHORES...ST. AUGUSTINE SOUTH... ST. AUGUSTINE BEACH AND ST. AUGUSTINE THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 4:54 PM EDT | Special Marine Warning | JAX | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.